Hail, Vermilion
- When
- April 24, 5:18 PM CST
- Where
- Vermilion County, 6 mi S of Forked Is
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.750, -92.300
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 24, 4:20 PM CST, 58 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LAKE CHARLES LA 520 PM CDT THU APR 24 2003 SCT CONVECTION...SOME STRONG TO POSSIBLY SVR...CONTINUES TO DEVELOP OVER MAINLY THE SERN ZONES LATE THIS AFTN. WILL BE UPDATING THE ZONES TO RAISE THE POPS FOR THIS AREA TO CHC AREA. ELSE LOOKS FINE FOR NOW. .PRELIMINARY POINT TEMPS/POPS... KLCH 67 86 60 83 / 20 00 00 00 KBPT 66 86 60 83 / 20 00 00 00 KAEX 66 85 56 81 / 20 00 00 00 KLFT 68 87 61 82 / 40 00 00 00 .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. LGE ...PREVIOUS DISCUSSION... .OVERVIEW...A LATE SEASON COLD FRONT WILL ADVANCE THROUGH THE FORECAST AREA ON FRIDAY. A DRIER MORE STABLE AIR MASS WILL PREVAIL IN WAKE OF DEPARTED FRONT. .SHORT TERM...THE MAIN PROBLEM TONIGHT IS LOW CLOUDS, AT LEAST AS DEPICTED BY THE MESO-ETA SOLUTION. PATCHY FOG MAY FORM, BUT I BELIEVE THAT THE WARM SOILS WILL KEEP THE TURBULENT FLUXES GOING INTO THE OVERNIGHT HOURS. 21
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-251000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 530 AM CDT THU APR 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING IN NORTHEAST TEXAS INTO NORTHWEST LOUISIANA EARLY THIS MORNING. SCATTERED SHOWERS AND THUNDERSTORMS...A FEW POSSIBLY SEVERE WITH HEAVY RAINS...ARE EXPECTED TO DEVELOP SOUTHEAST ACROSS SOUTHEAST TEXAS...CENTRAL...SOUTHWEST AND SOUTH CENTRAL LOUISIANA TODAY INTO THE EVENING HOURS. SEVERE STORMS WILL BE POSSIBLE. .DAY TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... DRY WEATHER IS EXPECTED. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED TO SUPPORT SEVERE WEATHER OPERATIONS... TODAY. 20
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0507 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM 22 SE GRAND CHENIER XX 1.75 IN HAIL
04/24/03 XXX REPORTED BY OFFSHORE
PLATFORM LOCATED EAST
CAMERON BLOCK 33.
THMThe Lake Charles radar (KLCH), 98 km away, was scanning. The volume nearest the first event began at 23:17 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5351198.